PDA

View Full Version : Sensitive to Noroclav?



bengigirl
26th August 2008, 10:14 AM
My 3yr old blenheim has an ear infection which the vet gave him an antibiotic injection and prescribed noroclav. From day one of the tablets, given to him as prescribed, he became more and more lethargic, shaky on his feet listless not eating or drinking, by day 2 he could not walk would not drink even water dripped on his lips and he soiled himself very badly where he was lying on the floor next to my bed. His eyes were glassy and he could barely lift his head. As it was a bank holiday weekend here therewas nothing to do but stop the tablets as I felt sure it was related.
Given 24 hours of no tablets, he finally came through, and seems now after 48hours is back to his normal bouncy self(though still with an ear infection) Has anyone else experienced such a reaction before . I do feel I was right to stop the antibiotics. Now I have to go change them for something else then I am left with creams and lotions that may not work. Any ideas?

frecklesmom
26th August 2008, 04:04 PM
It's frustrating to have your dog react in the wrong way to a medicine that's supposed to be helping and it's expensive in emotions+$. You really need to notify your Vet as to the reaction and they need to document it + you will need a different medicine to cure the original illness. Was the original injection the same as the tablets? On the plus side is the fact that you have a known bad response to a medicine and, if there were ever a life threatening incident for your Cav, this medicine would not be complicating survival because you now have a known allergy reaction. :xfngr: good health, again.